I have had brownish red spots on my lower legs and feet for approximately 2 years. I have a pacemaker for atrial fibrillation. Current medicines I take are Coumadin, Flomax, Norvasc, Klonopin, and my dermatologist has prescribed hydroxyz hcl. for my legs, along with Desonide cream and Betamethasone cream. None of these medicines have helped. The spots on my legs and feet do not itch, are not raised and the areas where they are located fluctuate. These areas on my legs and feet are very warm. I do not have a cholesterol problem, so I assume circulation is not a problem. This week some areas on my feet have turned red and inflamed-looking. I went to the dermatologist again and he said that they are now into a secondary skin layer. He told me to bath them in Alpha-Keri oil and to continue using the medications he has previously prescribed. My heart doctor had said once that coumadin can cause these spots. The dermatologist had said once that some medications could be conflicting with each other. My family doctor said it looked like capillaritis. No one seems able to come up with a solution to this problem. Since my legs and feet are always warmer than the rest of my body, my wife even suggested trying cool packs, which I tried for about 10 minutes, with no change. Can you please help me?
Unless the appearance of these spots bothers you cosmetically, I don't think they represent much of a problem. If there were a problem of circulation or drug interaction, your doctors would have recognized it and told you so. The diagnosis your description sounds most like to me is Schamberg's Disease, or capillaritis. This is an unimportant condition with no medical implications and no available treatment. I suggest you ask your dermatologist to consider this diagnostic possibility.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.